Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    Hiya Ariella! I don’t know anything about the nursing and the PTU…but
    I do know about the itching! Before I started on the PTU I itched so
    bad that I would bleed. It did go away after about 2 weeks on the PTU.
    Almost all of my hyper symptoms went away after 2-3 weeks. I feel so
    much better now. I didn’t know what feeling good was like until recently.
    I still have my bad days when I hate everything and everyone, but I’m
    more in control now.
    Let me know how you make out :>
    Lisa

    Anonymous
    Post count: 93172

    I have just spent the last two hours reading the link of notes. I have learned so much about Graves over the past 4 days. I’m going to be diagnosed tomorrow (Monday) with a radioactive iodine test.

    My question is about Graves and nursing. I have a 9 month old daughter who is still primarily receiving her sustenance from me. I would like to nurse for a long time, but the doctors seemed to imply over the phone that they would need to monitor my daughter with PTU. That is, that I COULD do it, but I shouldn’t. I really don’t want to stop nursing. I would appreciate your feedback.

    Finally, I am wondering whether others have had problems with ITCHINESS all over their body. This has been my biggest symptom, but I have not noticed others mentioning it. I have been on Prendisone for about 4 weeks and it is helping significantly. Does the itching go away with the PTU?

    Thanks,
    Ariella Zeller, Ann Arbor Michigan

    Anonymous
    Post count: 93172

    Dear Ariella,
    PTU does show up in breast milk as does the oral steroids. So doctors
    usually recommend not breast feeding while on those meds. But you should
    discuss this with your ped. They may want to monitor your baby’s thyroid
    levels to make sure the PTU is not affecting it. Also I have had alot
    of “itching” for years. My legs would itch so badly that I would make
    them bleed from all the scratching. Being out in the sun made it worse.
    I thought I was allergic to the sun. Then various lotions would break
    me out. I went to the dermatologists who told me to use only Nivea brand
    lotion and dye free soaps and detergents, etc. Now that I “hypo” on
    Synthroid, I don’t itch as much. Sometimes though I have problems with
    a rash that appears usually on my lower legs. It starts out as a red
    spot that is hot to the touch. It feels like my skin is burning from
    the inside out. After a couple of days it will scab over. Steroid creams
    help. I have come to associate this with my thyroid levels being not
    at my best for me.

    Anonymous
    Post count: 93172

    WOW!!! I can’t believe I am reading all this….. I thought I was the only one going through all the tremors,
    fast heart beats, weight gain, eye problems etc. etc. etc. I was diagnosed with Graves Disease about a
    year ago. I just got up one morning and couldn’t cope with the idea of going to work.
    I broke into tears and my boyfriend said “That’s it, we’re going to see the doctor.” I went and after a battery of tests and scans was diagnosed with
    Graves. I was on medication for what my Doctor said was the worst case he had ever seen and now he tells me I am in remission completely.
    He took me off all medication and I am getting all the symptoms back and still he refuses to Kill this thing, I am gaining weight by leaps
    and bounds My face looks like a moon!!!!!
    I can’t cope with all these symptoms and he says NO STRESS!!! HA!
    Anyway, I’m sorry for rambling on but I was amazed to find all these writings about this awful disease. Thanks for listening….Lynn From Weston.

Viewing 4 posts - 1 through 4 (of 4 total)
  • You must be logged in to reply to this topic.